top of page

8 Dangers of Mixing Vyvanse and Alcohol



Mixing alcohol and pharmaceutical drugs can be very dangerous and can lead to serious health problems. When alcohol is combined with certain medications, it can increase the risk of side effects and make the medication less effective. In some cases, the combination can also lead to life-threatening situations.


It is important to be aware of the potential risks of mixing alcohol and medications and to follow the advice of a healthcare professional when taking any medications. If you are taking a medication and are unsure if it is safe to drink alcohol, it is always best to consult with your healthcare provider.


8 reasons not to mix Vyvanse and alcohol

1. Increased risk of overdose

Vyvanse is a stimulant medication that can increase heart rate and blood pressure. Alcohol is a depressant that can also affect heart rate and blood pressure. When taken together, the combination can lead to an increased risk of overdose.


2. Decreased inhibitions

Both Vyvanse and alcohol can impair judgment and decision-making. When taken together, the combination can lead to even greater impairment, which can result in risky or dangerous behaviors.


3. Increased risk of injury

Alcohol can impair motor skills and coordination, which can increase the risk of falls, accidents, and injuries. Combining Vyvanse with alcohol can exacerbate these effects and increase the risk of injury.


4. Negative interactions with other medications

Vyvanse can interact with certain medications, including certain antidepressants and blood pressure medications. Mixing Vyvanse with alcohol can further increase the risk of negative interactions and potentially harmful side effects.


5. Negative effects on mental health

Both Vyvanse and alcohol can have negative effects on mental health, including increasing the risk of anxiety, depression, and other mood disorders. Mixing the two can further increase the risk of these negative effects.


6. Damage to the liver

Alcohol can cause damage to the liver over time, and combining it with Vyvanse can further increase the risk of liver damage.


7. Addiction

Both Vyvanse and alcohol can be addictive, and combining the two can increase the risk of developing an addiction.


8. Increased risk of heart disease and heart-related health issues

Vyvanse (lisdexamfetamine) is a stimulant medication that is used to treat attention deficit hyperactivity disorder (ADHD) and binge eating disorder. It works by increasing the levels of certain chemicals in the brain that are involved in impulse control and hyperactivity.


It is generally not recommended to mix alcohol with Vyvanse, as it can increase the risk of negative side effects and potential health problems. One of the main concerns with mixing alcohol and Vyvanse is the increased risk of heart problems.


Vyvanse can increase heart rate, blood pressure, and the risk of heart attack and stroke. Alcohol, especially in large amounts, can also increase the risk of heart problems. When the two are combined, the risk may be even higher.


Additionally, mixing alcohol and Vyvanse can interfere with the effectiveness of the medication and may cause other negative side effects, such as dizziness, drowsiness, and impaired judgment.


It is important to follow the directions of your healthcare provider and avoid mixing alcohol with Vyvanse to reduce the risk of negative effects on your heart and overall health. If you are taking Vyvanse and have questions about the use of alcohol, it is important to speak with your healthcare provider for guidance.


Summary

It is important to always follow the instructions of a healthcare provider and to avoid mixing Vyvanse with alcohol or any other substances. If you or a loved one is struggling with substance abuse or addiction, please contact us for help.


11 views0 comments
bottom of page